• June 22, 2024

A Teen Girl Just Died After Trying The Latest Sickening Social Media Challenge…

It’s the social network that’s taken the world by storm, but not everything on TikTok is cute dance videos or funny skits.

Recently, a new challenge has been going around TikTok encouraging people to take a large amount of anti-allergy medicine Benadryl. The idea of the challenge is to get people to hallucinate and record their reactions. But, this challenge has proved to be extremely dangerous and in the case of 15-year-old Chloe Marie Phillips, it turned deadly.

Chloe died on August 21 in her native Oklahoma after taking part in the “Benadryl Challenge.” Her great-aunt made a plea on Facebook asking people to make sure they know what their kids are doing.

“Don’t let it take any more kids…I don’t want to see any families go through what we are going through right now” she wrote. “Don’t ever say this can’t happen to you.” Several health experts also weighed in on the matter and said that this challenge needs to be stopped. “The dose that can cause a hallucination is very close to the dose that can cause something potentially life-threatening,” said Scott Schaeffer, director of the Oklahoma Center for Poison and Drug Information.

Other health issues associated with overdosing on Benadryl include heart attack, stroke, seizures, and brain damage.

This is not the first time the “Benadryl Challenge” has raised concerns. Three Teens in Texas were all hospitalized after taking part in the challenge in May. One of the teens who was just 14 years old took 14 Benadryl tablets leading up to her hospitalization. “It was scary. She had fractured sentences and hallucinations. Her resting heart rate was 199” her mother told Checkup. She was released the next day after staying overnight in the hospital.

A spokesperson for TikTok said that they have removed any videos associated with this “Benadryl Challenge” and will continue to monitor the platform. “As we make clear in our Community Guidelines, we do not allow content that encourages, promotes, or glorifies dangerous challenges that might lead to injury,” they said.

A spokesperson for Johnson & Johnson, the brand behind Benadryl said “We are working with TikTok and our partners to do what we can to stop this dangerous trend, including the removal of content across social platforms that showcase this behavior.” One Twitter user created a thread telling people the harmful effects of this challenge.

“Found out theres a ‘Benadryl challenge’ on TikTok where you take as many as you can. Please don’t do this” the tweet says. “It’s not fun. Idk what ppl are saying about it, but it can be so scary. Abusing Benadryl causes intense delusions and paranoia, and long term use can cause seizures and memory loss.”

Watch the video below for more details:

Source: AWM

The Daily Allegiant